MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120184
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528); Material Rupture (1546); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 05/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure in left femoral vein, the pta balloon allegedly failed to inflate.It was further reported that the balloon allegedly failed to deflate and bent.Reportedly, the balloon allegedly ruptured and difficult to remove.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold dilatation catheter was returned for evaluation.No kink or bent was noted on the returned device during the visual evaluation.During functional testing, the guide wire lumen of the catheter was flushed without any issue and an in-house guide wire was able to be inserted into the catheter without any issue.Then, the balloon was inflated with an in-house presto inflation device and the balloon was inflated up to 16 atm which maintained pressure with no leaks on the balloon.Further, the balloon was deflated which took 35 seconds, that was within the acceptable limit of the product performance specification.The balloon was then cut and it was discovered that the glue bullet was not properly seated.The guidewire was removed without issue.No further functional testing was performed.As a result, the investigation for the reported inflation issue is unconfirmed, as the balloon was able to inflate and maintain pressure during functional testing without incident.The investigation for the reported deflation issue is also unconfirmed, as the balloon was deflated without any issue and the time it took to deflate was within the acceptable limit of the product performance specification.The investigation for the reported bent catheter was also unconfirmed, as no kink or bend was noted during the visual evaluation of the returned device.However, the reported sheath removal issue remains inconclusive as the functional testing couldn¿t be performed for the sheath because the balloon was cut during the functional testing, although the inserted in-house guide wire was able to insert into the catheter and be removed without any issue.A definitive root cause for the reported inflation issue, deflation issue , catheter bent and sheath removal failure could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 05/2023), g3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left femoral vein, the pta balloon allegedly failed to inflate.It was further reported that the balloon allegedly failed to deflate.Reportedly, the catheter was allegedly bent and the balloon was allegedly difficult to remove.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15821917
Report Number2020394-2022-00904
Device Sequence Number6004675
Product Code DQY
UDI-Device Identifier00801741060885
UDI-Public(01)00801741060885
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120184
Device Catalogue NumberATG120184
Device Lot Number93RE0034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer12/26/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date01/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight53 KG